Oklahoma, 2015Tornado and Damaging Wind in Oklahoma, November 17, 2015
November 17, 2015 · NWS TSA · 2 events in 2 counties and zones
Severe thunderstorms developed along and ahead of a cold front across West Texas during the late afternoon of the 16th as a strong upper level disturbance translated into the Southern Plains. These storms moved east during the evening and into eastern Oklahoma during the early morning hours of the 17th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed along and ahead of a cold front across West Texas during the late afternoon of the 16th as a strong upper level disturbance translated into the Southern Plains. These storms moved east during the evening and into eastern Oklahoma during the early morning hours of the 17th. The storms produced a tornado, damaging wind gusts, and locally heavy rainfall across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 17, 2:37 AM CST, 58 minutes earlier.
Area forecast discussion, Nov 17, 2:37 AM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
237 AM CST TUE NOV 17 2015
.DISCUSSION...
Squall line is marching out of central Oklahoma and into
eastern Oklahoma early this morning. Wind gusts as high as
99 mph have been recorded with this squall line this morning.
The threat for wind gusts in the 60 to 80 mph range will persist
for the next several hours as the squall line moves across eastern
Oklahoma through 13z. The storms will likely diminish slightly as
they move into Arkansas and away from the more favorable instability.
The storms are expected to be east of the forecast area by early
afternoon.
Locally heavy rainfall will also be a concern as the squall line
treks across the area with scattered showers and thunderstorms
occurring ahead of the line. Will continue the Flash Flood Watch
as is for now. It will most likely be able to trimmed back and
cancelled early.
Not expecting any precipitation with the upper level low as it
pulls out across Kansas tonight. Therefore, removed the small pops that
were in place.
Quiet weather is forecast for the remainder of the work week with
a cold front moving through the area Friday night into Saturday. Have
a dry forecast for now but need add some pops for this time-frame
if the ECMWF is correct. Chilly temperatures are expected Saturday
with freezing or below freezing readings forecast for the majority
of the area Saturday night/Sunday morning.
High pressure will prevail from Sunday into early next week with
below normal temperatures.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 69 43 64 40 / 90 10 0 0
FSM 68 43 62 41 / 100 10 0 0
MLC 67 44 64 42 / 100 0 0 0
BVO 66 42 61 35 / 80 10 0 0
FYV 69 41 57 37 / 100 10 0 0
BYV 70 42 55 40 / 90 10 0 0
MKO 68 42 63 40 / 100 10 0 0
MIO 69 44 59 36 / 100 10 0 0
F10 68 43 64 41 / 90 0 0 0
HHW 66 43 64 42 / 100 10 0 0
&&
.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch through this afternoon for OKZ049-053-063-
068>076.
AR...Flash Flood Watch through this afternoon for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...12
LONG TERM....10Hazardous weather outlook, Nov 17, 1:38 AM CST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
138 AM CST TUE NOV 17 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-171130-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
138 AM CST TUE NOV 17 2015
...SEVERE WEATHER AND FLOODING POTENTIAL INCREASING EARLY THIS
MORNING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...EARLY THIS MORNING THROUGH TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...GENERALLY SOUTH OF A LINE FROM SHIDLER...OKMULGEE TO POTEAU.
ONSET...AFTER 3 AM.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA... EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...AFTER 3 AM.
AREA AT GREATEST RISK...SOUTH OF INTERSTATE 40.
FLASH FLOOD.
RISK...ELEVATED.
AREA...FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A LINE OF THUNDERSTORMS MOVING THROUGH CENTRAL OKLAHOMA WILL MOVE
INTO PORTIONS OF EASTERN OKLAHOMA AFTER 3 AM. THE LINE OF STORMS IS
EXPECTED TO BE NEAR A TULSA TO MCALESTER LINE AROUND 6 AM...PUSHING
THROUGH WESTERN ARKANSAS BY AROUND 2 PM THIS AFTERNOON.
WIND SHEAR NEAR THE SURFACE WILL ENHANCE THE DAMAGING WIND POTENTIAL
WITH THIS LINE...AND ALSO SUPPORT SHORT LIVED TORNADOES. THE MOST
LIKELY AREAS FOR SEVERE WEATHER WILL BE ACROSS SOUTHEAST OKLAHOMA
WHERE INSTABILITY WILL BE THE HIGHEST. FLASH FLOODING WILL ALSO BE A
CONCERN AS THE LINE OF STORMS PASSES...WITH RAINFALL TOTALS OF 2 TO
4 INCHES COMMON FROM THROUGH TUESDAY AFTERNOON ACROSS FAR EASTERN
OKLAHOMA AND WESTERN ARKANSAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS POSSIBLE EARLY THIS
MORNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY THROUGH SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
COOL TEMPERATURES AND MOSTLY DRY CONDITIONS WILL PREVAIL INTO NEXT WEEKEND.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
SEVERE WEATHER WILL BE POSSIBLE THIS MORNING INTO EARLY AFTERNOON. ENSURE THAT
YOU ARE PREPARED TO RECEIVE WEATHER WARNINGS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Nov 16, 9:38 PM CST, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
938 PM CST MON NOV 16 2015
OKZ065-066-170430-
OKFUSKEE OK-OKMULGEE OK-
938 PM CST MON NOV 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OKFUSKEE AND OKMULGEE
COUNTIES UNTIL 1030 PM CST...
AT 937 PM CST...A CLUSTER OF THUNDERSTORMS WAS CENTERED 3 MILES
SOUTH OF WETUMKA...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS TO AROUND 45 MPH WILL BE POSSIBLE WITH THIS CLUSTER OF
STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
OKMULGEE... OKEMAH...
OKFUSKEE... HENRYETTA...
MORRIS... BEGGS...
WELEETKA... DEWAR...
SCHULTER... GRAYSON...
HOFFMAN... CLEARVIEW...
PRESTON... PHAROAH...
OKMULGEE STATE PARK... BRYANT...
ERAM...
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 219 AND
243.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3564 9624 3564 9619 3575 9619 3584 9616
3569 9571 3567 9571 3555 9580 3555 9582
3552 9582 3546 9586 3546 9587 3544 9588
3538 9592 3537 9598 3529 9598 3529 9637
TIME...MOT...LOC 0337Z 203DEG 51KT 3519 9627
LACYSpecial weather statement, Nov 16, 10:05 PM CST, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1005 PM CST MON NOV 16 2015
OKZ070>075-170445-
MUSKOGEE OK-PITTSBURG OK-MCINTOSH OK-HASKELL OK-SEQUOYAH OK-
LATIMER OK-
1005 PM CST MON NOV 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEQUOYAH...EASTERN
MCINTOSH...NORTHEASTERN PITTSBURG...NORTHWESTERN LATIMER...
SOUTHEASTERN MUSKOGEE AND HASKELL COUNTIES UNTIL 1045 PM CST...
AT 1005 PM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF KINTA TO 3 MILES NORTHWEST OF ROBBERS
CAVE STATE PARK TO 4 MILES SOUTH OF BLOCKER...AND MOVING NORTHEAST AT
55 MPH.
WIND GUSTS TO AROUND 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SALLISAW... EUFAULA...
STIGLER... CHECOTAH...
WARNER... VIAN...
QUINTON... PORUM...
WEBBERS FALLS... KEOTA...
MCCURTAIN... WHITEFIELD...
KINTA... CANADIAN...
TAMAHA... ARROWHEAD STATE PARK...
BRIARTOWN... BLOCKER...
ROBBERS CAVE STATE PARK... MC CURTAIN...
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 261 AND
311.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3548 9558 3550 9504 3545 9469 3520 9491
3520 9493 3518 9493 3494 9514 3497 9542
3493 9568
TIME...MOT...LOC 0405Z 210DEG 49KT 3505 9522 3503 9539 3500 9557
LACYSpecial weather statement, Nov 17, 12:17 AM CST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1217 AM CST TUE NOV 17 2015
ARZ001-002-010-170700-
WASHINGTON AR-BENTON AR-CARROLL AR-
1217 AM CST TUE NOV 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARROLL...BENTON AND
NORTHWESTERN WASHINGTON COUNTIES UNTIL 100 AM CST...
AT 1217 AM CST...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
SPRINGTOWN...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SPRINGDALE... ROGERS...
BENTONVILLE... SILOAM SPRINGS...
BELLA VISTA... LOWELL...
PEA RIDGE... GENTRY...
TONTITOWN... CAVE SPRINGS...
DECATUR... HIGHFILL...
GARFIELD... GATEWAY...
BEAVER... SPRINGTOWN...
HIWASSE... CINCINNATI...
MILLER... CENTERTON...
LAT...LON 3601 9450 3623 9458 3650 9432 3650 9374
TIME...MOT...LOC 0617Z 217DEG 43KT 3621 9440
Special weather statement, Nov 17, 2:30 AM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
230 AM CST TUE NOV 17 2015
OKZ060-065>068-070-071-073-170915-
OKFUSKEE OK-MUSKOGEE OK-PITTSBURG OK-TULSA OK-MCINTOSH OK-WAGONER OK-
CHEROKEE OK-OKMULGEE OK-
230 AM CST TUE NOV 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OKFUSKEE...
OKMULGEE...MCINTOSH...NORTHWESTERN PITTSBURG...WEST CENTRAL
CHEROKEE...SOUTHERN WAGONER...MUSKOGEE AND SOUTHEASTERN TULSA
COUNTIES UNTIL 315 AM CST...
AT 229 AM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTHEAST OF OKTAHA TO 3 MILES NORTHWEST OF
BALD HILL TO 4 MILES NORTHEAST OF HORNTOWN...AND MOVING NORTHEAST AT
45 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
BROKEN ARROW... MUSKOGEE...
OKMULGEE... WAGONER...
BIXBY... JENKS...
COWETA... HENRYETTA...
FORT GIBSON... CHECOTAH...
HASKELL... MORRIS...
WELEETKA... DEWAR...
OKAY... HULBERT...
PORTER... SCHULTER...
OKTAHA... TAFT...
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 225 AND
272.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST FOR
EASTERN OKLAHOMA.
LAT...LON 3600 9591 3595 9505 3537 9543 3535 9571
3502 9596 3505 9608 3506 9607 3509 9606
3512 9603 3512 9601 3515 9601 3515 9598
3529 9598 3529 9628
TIME...MOT...LOC 0829Z 207DEG 38KT 3556 9543 3577 9588 3514 9622Thunderstorm Wind, Washington
- When
- November 17, 3:35 AM CST
- Where
- Washington County, 2.55 mi ENE of Copan
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.910, -95.885
The Oklahoma Mesonet station near Copan measured 63 mph thunderstorm wind gusts.
Tornado, McIntosh
- When
- November 17, 5:43 AM CST to 5:48 AM CST
- Where
- McIntosh County, 3.03 mi S of Shady Grove to 1.95 mi NE of Shady Grove
- Rating
- EF1
- Path length
- 4.7 mi
- Path width
- 300 yd
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.436, -95.425
This tornado damaged the roofs of several homes, destroyed a chicken house, destroyed a number of outbuildings, and snapped or uprooted trees. Based on this damage, estimated maximum wind in the tornado was 90 to 100 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm and High Wind in Washington, November 17, 20154 deaths · 71 kt wind · 29 events
- Flooding in Missouri, November 17 to 18, 20152 deaths · 4 injured · 3 events
- High Wind and Strong Wind in Washington, November 17, 20151 death · 1 injured · $6.0 million · 54 kt wind · 7 events
- High Wind in Idaho, November 17, 20151 death · 1 injured · 101 kt wind · 16 events
- Dust Storm and High Wind in Oregon, November 17 to 18, 20151 death · 86 kt wind · 8 events
- Tornadoes and Damaging Winds in Texas, November 17, 2015$944,000 · EF1 · 27 events
- Tornadoes and Flash Flooding in Mississippi, November 17 to 18, 2015$397,000 · EF1 · 35 events
- Tornado and Damaging Wind in Texas, November 17, 2015$200,000 · EF1 · 2 events
- Flash Flooding and Damaging Winds in Texas, November 17, 2015$300,000 · 65 kt wind · 10 events
- Winter Storm and High Wind in Montana, November 17 to 18, 2015$255,000 · 57 kt wind · 11 events
- Flash Flooding and Damaging Winds in Arkansas, November 17, 2015$170,000 · 52 kt wind · 14 events
- Strong Wind in Mississippi, November 17 to 18, 2015$116,000 · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 607653, 602679.